MAUDE Adverse Event Report: INTEGRA - PRINCETON CSF DRAINAGE SYSTEM USED WITH POLE MOUNT SYSTEM; N/A

INTEGRA - PRINCETON CSF DRAINAGE SYSTEM USED WITH POLE MOUNT SYSTEM; N/A
Catalog Number 10110
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumocephalus (4587)
Date of Event 07/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
The following was initially reported by a facility: "air forfeiture in the patient line with green stripe.At ct check encephalus showed the presence of pneumoventricle not visible at previous check and therefore unrelated to the recent placement of the shunt but probably to the drainage dm." additional information was later received indicating the following: "neurosurgical patient was admitted on (b)(6) 2023 for hemorrhage subarachnoid from ruptured aneurysm for which she was placed in room.In operating room, an external ventricular shunt (dve) ref.10110.Arrived from the operating room to the intensive care unit.The dve with the drainage and monitoring system and proceeded to deliquation.The external drainage and monitoring system is a closed designed to drain the cafelorachidian fluid (lcr) and possible blood allowing monitoring of intracranial pressure.".
 
Additional Manufacturer Narrative
Additional information received: device lot number.Answer : na.Confirmation device won¿t be able for investigation (destroyed) or healthcare facility is waiting the agreement of the italian competent authority.Answer : device na.Operative report and all follow up to identification time and resolution of breach: answer : the device has been implanted in the or and in the or has been substituted.Status of patient: answer : the patient has not experienced damns as the intensive care department staff correctly recognized the problem.Location of alleged system breach: answer : patient line (green line).Additional information surrounding the event: answer : nothing to highlight.Investigation findings: failure analysis - the csf drainage system used with pole mount system (10110) was not returned for evaluation and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.Root cause - the definite root cause of the reported issue could not be determined due to no device return.However, a medical assessment was performed and concluded that the most probable cause of the reported presence of pneumoventricule condition is the result of a use error and reads as follows: ¿use error.Per ifu under to transport patient: if it is necessary to transport a patient while system is in use, the system should remain correctly aligned with the patient for desired pressure head and drainage.If this is not possible, the patient stopcock should be oriented to temporarily stop flow from the patient to the bag.The patient should then be transported as required.After patient transport has been completed, system use should be reestablished with correct alignment relative to patient.The stopcock should be reoriented to allow flow into the drain bag.Ensure and verify flow from the patient into the drain bag.¿ if additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
CSF DRAINAGE SYSTEM USED WITH POLE MOUNT SYSTEM
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA - PRINCETON
1100 campus road
1100 campus road
princeton NJ
Manufacturer (Section G)
INTEGRA - PRINCETON
1100 campus road
none
princeton NJ
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17851128
Report Number2648988-2023-00031
Device Sequence Number6890419
Product Code JXG
UDI-Device Identifier10381780070849
UDI-Public10381780070849
Combination Product (Y/N)N
PMA/510(K) Number
K920156
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number10110
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/07/2023
Supplement Date Received by Manufacturer10/27/2023
Initial Report FDA Received Date10/02/2023
Supplement Report FDA Received Date11/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown